Alert archive / Alabama / Flood Watches in 2012
Flood Watch 2, NWS Huntsville, AL
NWS Huntsville, AL issued this flood watch at Sep 17, 2012, 11:50 AM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Sep 17, 2012, 12:00 PM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2012, 11:50 AM CDT (16:50 UTC)
- In effect from
- Sep 17, 2012, 12:00 PM CDT
- Expired
- Sep 18, 2012, 10:00 AM CDT
- In force
- 22 hr
- Issued by
- NWS Huntsville, AL
- Flood severity
- None
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
261 WGUS64 KHUN 171650 FFAHUN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE HUNTSVILLE AL 1150 AM CDT MON SEP 17 2012 ...HEAVY RAINFALL EXPECTED TODAY AND TONIGHT... .A DEVELOPING STORM SYSTEM OVER THE NORTHWEST GULF OF MEXICO WILL MOVE TO THE NORTHEAST...AND BRING WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS THE TENNESSEE VALLEY. RAINFALL AMOUNTS THROUGH TUESDAY MORNING WILL RANGE FROM 1 TO 3 INCHES...WITH ISOLATED 4 TO 5 INCH AMOUNTS POSSIBLE...ESPECIALLY ACROSS NORTHEAST ALABAMA AND ADJACENT SOUTHERN MIDDLE TENNESSEE. ALZ001>010-016-TNZ076-096-097-180100- /O.NEW.KHUN.FA.A.0002.120917T1700Z-120918T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1150 AM CDT MON SEP 17 2012 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF ALABAMA AND SOUTHERN MIDDLE TENNESSEE...INCLUDING THE FOLLOWING AREAS...IN ALABAMA... COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON... LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL AND MORGAN. IN SOUTHERN MIDDLE TENNESSEE...FRANKLIN TN...LINCOLN AND MOORE. * THROUGH TUESDAY MORNING * EXCESSIVE RAINS WILL AFFECT THE TENNESSEE VALLEY...AS A STORM SYSTEM MOVES ACROSS THE REGION. THROUGH TUESDAY MORNING...RAINFALL AMOUNTS WILL RANGE FROM 1 TO 3 INCHES. LOCALIZED HIGHER AMOUNTS OF 4 TO 5 INCHES WILL BE POSSIBLE... MAINLY ACROSS NORTHEAST ALABAMA AND ADJACENT SOUTHERN MIDDLE TENNESSEE. THE HEAVIEST RAINS ARE EXPECTED TO IMPACT THE REGION TONIGHT. * RUNOFF FROM THE RAIN WILL PRODUCE RISES IN MANY TENNESSEE VALLEY STREAMS AND RIVERS. PONDING OF WATER IN LOW SPOTS CANNOT BE RULED OUT...AS WELL AS AN INSTANCE OR TWO OF FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
3 follow-up statements
018 WGUS64 KHUN 180102 FFAHUN FLOOD WATCH NATIONAL WEATHER SERVICE HUNTSVILLE AL 802 PM CDT MON SEP 17 2012 ...THREAT FOR MODERATE TO HEAVY RAINFALL WILL PERSIST OVERNIGHT... .AN UPPER-LEVEL STORM SYSTEM AND ASSOCIATED SURFACE LOW OVER THE LOWER MISSISSIPPI VALLEY WILL TRACK NORTHEASTWARD ACROSS THE TENNESSEE VALLEY OVERNIGHT. THESE FEATURES WILL BRING WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS TO THE ENTIRE REGION...WITH STORM TOTAL RAINFALL AMOUNTS THROUGH TUESDAY MORNING EXPECTED TO RANGE FROM 2 TO 4 INCHES. HOWEVER...ISOLATED RAINFALL TOTALS OF 6 INCHES WILL BE POSSIBLE IN SOME LOCATIONS. FLOODING IS CURRENTLY BEING REPORTED ACROSS PORTIONS OF NORTHWEST ALABAMA...INCLUDING MUSCLE SHOALS... FLORENCE...AND TUSCUMBIA. ALZ001>010-016-TNZ076-096-097-181200- /O.CON.KHUN.FA.A.0002.000000T0000Z-120918T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 802 PM CDT MON SEP 17 2012 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF ALABAMA AND SOUTHERN MIDDLE TENNESSEE...INCLUDING THE FOLLOWING AREAS...IN ALABAMA...COLBERT...CULLMAN... DEKALB...FRANKLIN AL...JACKSON...LAUDERDALE...LAWRENCE... LIMESTONE...MADISON...MARSHALL AND MORGAN. IN SOUTHERN MIDDLE TENNESSEE...FRANKLIN TN...LINCOLN AND MOORE. * UNTIL 7 AM CDT TUESDAY * EXCESSIVE RAINS WILL AFFECT THE TENNESSEE VALLEY AS A STORM SYSTEM MOVES ACROSS THE REGION. THROUGH TUESDAY MORNING... RAINFALL AMOUNTS WILL RANGE FROM 2 TO 4 INCHES. HOWEVER...LOCALLY HIGHER AMOUNTS OF 6 INCHES WILL ALSO BE POSSIBLE. * RUNOFF FROM THE RAINFALL WILL PRODUCE RISES IN MANY TENNESSEE VALLEY STREAMS AND RIVERS. PONDING OF WATER IN LOW SPOTS WILL BE COMMON...AS WELL AS AN INSTANCE OR TWO OF FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 70/DD
066 WGUS64 KHUN 180935 FFAHUN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE HUNTSVILLE AL 435 AM CDT TUE SEP 18 2012 ...THREAT OF HEAVY RAINFALL PERSISTS THIS MORNING... ALZ001>010-016-TNZ076-096-097-181500- /O.EXT.KHUN.FA.A.0002.000000T0000Z-120918T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 435 AM CDT TUE SEP 18 2012 ...FLOOD WATCH NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF ALABAMA AND SOUTHERN MIDDLE TENNESSEE...INCLUDING THE FOLLOWING AREAS...IN ALABAMA...COLBERT...CULLMAN... DEKALB...FRANKLIN AL...JACKSON...LAUDERDALE...LAWRENCE... LIMESTONE...MADISON...MARSHALL AND MORGAN. IN SOUTHERN MIDDLE TENNESSEE...FRANKLIN TN...LINCOLN AND MOORE. * UNTIL 10 AM CDT THIS MORNING * IN ADDITION TO THE 3 TO 5 INCHES THAT HAVE ALREADY FALLEN ACROSS MUCH OF THE TENNESSEE VALLEY...ADDITIONAL MODERATE TO HEAVY RAIN MAY FALL THROUGH EARLY TUESDAY MORNING...WITH STORM TOTAL AMOUNTS OF UP TO 6 INCHES POSSIBLE IN SOME LOCATIONS. * RUNOFF FROM THE RAINFALL WILL PRODUCE RISES IN MANY TENNESSEE VALLEY STREAMS AND RIVERS. IN ADDITION...PONDING OF WATER IN LOW SPOTS WILL BE COMMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
257 WGUS64 KHUN 181443 FFAHUN FLOOD WATCH NATIONAL WEATHER SERVICE HUNTSVILLE AL 943 AM CDT TUE SEP 18 2012 ...FLOOD WATCH WILL EXPIRE AT 10 AM CDT THIS MORNING... ALZ001>010-016-TNZ076-096-097-181545- /O.EXP.KHUN.FA.A.0002.000000T0000Z-120918T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 943 AM CDT TUE SEP 18 2012 ...FLOOD WATCH WILL EXPIRE AT 10 AM CDT THIS MORNING... THE FLOOD WATCH FOR PORTIONS OF ALABAMA AND SOUTHERN MIDDLE TENNESSEE WILL EXPIRE AT 10 AM CDT THIS MORNING. THE STORM SYSTEM RESPONSIBLE FOR THE VERY HEAVY RAINFALL AND FLOODING ACROSS PORTIONS OF NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE HAS MOVED EAST OF THE AREA. THERE WILL CONTINUE TO BE SOME RESIDUAL FLOODING IN A FEW AREAS ACROSS NORTHWEST ALABAMA. HOWEVER...THE OVERALL THREAT FOR MORE WIDESPREAD FLOODING HAS DIMINISHED. $$ TT
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flood watch went out at Sep 17, 11:26 AM CDT, 24 minutes earlier.
Area forecast discussion, Sep 17, 11:26 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1126 AM CDT MON SEP 17 2012 .UPDATE... WILL ISSUED A FLOOD WATCH FROM NOON THROUGH 7 AM TUE. NO OTHER CHANGES WERE NEEDED AT THIS TIME. && .DISCUSSION... AN UPPER LOW ACROSS SE/CENTRAL TEXAS WAS SPAWNING SURFACE LOW DEVELOPMENT OVER THE NORTHERN GULF...SOUTH OF THE TX/LA BORDER. A LARGE FETCH OF MOISTURE MOVING NORTHWARD AROUND THIS SYSTEM WAS PRODUCING A LARGE AREA OF SHOWERS FROM FAR EAST TEXAS...TO THE FLORIDA PANHANDLE...AND FROM SE ARKANSAS TO THE TENNESSEE AND OHIO RIVER VALLEYS. ONE AREA OF SHOWERS CURRENTLY IMPACTING FAR NW ALABAMA EXTENDED FROM GREENWOOD MS TO FLORENCE TO SOUTH OF NASHVILLE. RAINFALL TOTALS FROM THIS ACTIVITY...PER MESO-NET SITES RANGED UPWARDS OF 1.5 INCHES ACROSS NW ALABAMA...WITH TUPELO RECORDING OVER 1.8 INCHES. OTHER SHOWERS WERE MOVING NORTHWARD ALONG THE CENTRAL MS/AL BORDER. FOR THE MOST PART...AREAS EAST AND SOUTH OF THE ABOVE NOTED RAINBAND WERE DRY. THAT SHOULD CHANGE DURING THE AFTERNOON. ON THE BIG PICTURE...THE CURRENT FORECAST HAS A GOOD HANDLE ON THE EVOLVING SITUATION. NEW OUTPUT FROM THE NAM AND GFS PAINT A 3-6 INCH BAND ACROSS PARTS OF THE TENNESSEE VALLEY THROUGH TUE MORNING. THE 00Z ECMWF HAD 3 INCH AMOUNTS DISPLACED MORE TO THE EAST. GIVEN THE RECENT RAINFALL AMOUNTS OVER OUR NW...DECIDED ON A FLOOD WATCH VALID FROM NOON THROUGH 7 AM TUE MORNING. A SAVING GRACE REGARDING FLOODING CHANCES IS A RATHER DRY GROUND (MOST SPOTS) AND LOW STREAM LEVELS. THE NEW FORECAST OF RAIN AMOUNTS...DESPITE INITIAL DRY CONDITIONS SHOULD PRODUCE RISES IN MANY STREAMS/RIVERS OVER THE NEXT DAY OR TWO. PONDING OF WATER IN LOW SPOTS IS ALSO A GOOD POSSIBILITY...AS WELL AS AN INSTANCE OR TWO OF FLASH FLOODING. THIS WOULD MORE LIKELY TO OCCUR IF REPEATING HEAVY SHOWERS/STORMS AFFECT A SAME AREA. THE THUNDERSTORM THREAT ACROSS THE AREA WILL REMAIN MINIMAL...WITH THE STORMS GENERALLY EMBEDDED WITHIN THE HEAVIER SHOWERS. NEW SOUNDINGS FROM THE NAM WERE SUGGESTIVE OF A FEW STRONG STORMS...WITH GUSTY WINDS TO 40 MPH THE PRIMARY THREAT. THE SOUNDINGS DO SHOW SOME LOW LEVEL SHEAR/TURNING (ESPECIALLY THIS EVENING AND OVERNIGHT) ACROSS OUR CENTRAL/EASTERN AREAS. THUS CANNOT TOTALLY RULE OUT A BRIEF SPIN-UP TORNADO...BUT THIS THREAT REMAINS VERY LOW. UPDATES WILL BE OUT SOON. RSB && .AVIATION... /ISSUED 604 AM CDT MON SEP 17 2012/ FOR 12Z TAFS... BAND OF SHRA WAS MOVG NEWD THRU THE KMSL/KHSV VCNTY PRODUCING BRIEF MVFR CONDS DUE TO RA AND LOWER CIG. THIS MAY IMPROVE BACK TO VFR LATE THIS MORNING INTO EARLY AFTN. HOWEVER...NMRS SHRA AND EMBEDDED +TSRA ARE ANTICIPATED BY 20-21Z AS AN UPPER LEVEL DISTURBANCE AND SURFACE WAVE OF LOW PRESSURE MOVE INTO THE REGION. PERIODIC +RA WILL OCCUR WITH THE SHRA AND TS WITH BRIEF GUSTY WINDS PSBL. MVFR CONDS ARE LIKELY DUE TO LOWER VSBY AND CIG IN RAIN AREAS. A COLD FRONT WILL SHIFT SOUTHEAST THRU THE AREA LATE TNGT AND EARLY TUE MORNING SHIFTING THE WIND TO THE NW WITH -RA/RA ANTICIPATED THRU 12Z PRODUCING MVFR CIGS AND VSBY AT TIMES. AK && .PREV DISCUSSION... /ISSUED 419 AM CDT MON SEP 17 2012/ LATEST WATER VAPOR IMAGERY AND H5 RAP ANALYSIS INDICATE RIDGING OVER THE EASTERN PACIFIC...ALONG WITH LONGWAVE TROUGHING DEEPENING INTO THE UPPER MIDWEST...AND A WEAKER SHORTWAVE TROUGH OVER THE EASTERN PORTIONS OF TEXAS. WELL AHEAD OF THE LATTER FEATURE...MOISTURE IS FLOWING INTO THE MIDSOUTH AND SOUTHEAST...AND A FEW STRIKES OF LIGHTNING ARE EMBEDDED WITHIN THE RAPIDLY EXPANDING SHRA FIELD. IR TOPS ASSOCIATED WITH THIS CONVECTION ARE FAIRLY WARM...AS WOULD BE EXPECTED IN THIS TYPE OF REGIME. THE MAIN FOCUS FOR THE SEVEN-DAY FORECAST CENTERS ON TODAY AND TUESDAY. AS THE MIDWEST TROUGH DIGS TOWARD THE SOUTHEAST AND THE TEXAS SHORTWAVE EJECTS AND WEAKENS TOWARD THE NORTHEAST...THE TWO WILL COMBINE TO YIELD EXPANSIVE LONGWAVE TROUGHING ACROSS THE EASTERN THIRD OF THE CONUS BY THE MIDDLE OF THE WEEK. AS THIS OCCURS...MULTIPLE ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED AS RICH GULF MOISTURE IS WRUNG OUT ACROSS THE TENNESSEE VALLEY. THE FIRST ROUND IS EXPECTED THIS MORNING AS SHOWERS FILL IN AS THE INITIAL VORT SPOKE BRUSHES THE NORTHERN PORTIONS OF THE CWFA. THE BULK OF THIS PRECIPITATION WILL REMAIN ACROSS NORTHWEST ALABAMA AND MUCH OF WESTERN/MIDDLE TENNESSEE...BUT RAIN CHANCES ARE POSSIBLE ANYWHERE ACROSS THE VALLEY. PWATS WILL CONTINUE TO INCREASE THROUGH THE MORNING...AND LOCALLY HEAVY RAINFALL MAY BE EMBEDDED WITHIN ANY OF THE SHOWERS. WITH MINIMAL INSTABILITY...ONLY SMALL CHANCES FOR THUNDER EXIST. THE NEXT ROUND OF SHOWERS /AGAIN WITH EMBEDDED THUNDERSTORMS/ WILL DEVELOP DURING THE LATE AFTERNOON HOURS...LINGERING INTO THE NIGHT. ASSOCIATED WITH A SURFACE MESOLOW...A SOUTH/SOUTHWEST 30-35KT LLJ AND SURFACE BOUNDARY DEVELOP ACROSS THE EASTERN HALF OF THE CWFA IN THE AFTERNOON HOURS. PWATS CLIMB TO WELL ABOVE THE 75TH PERCENTILE FOR THE MIDDLE OF SEPTEMBER...AND NUMEROUS OTHER INDICATORS POINT TO A HEAVY RAINFALL THREAT ACROSS NORTH CENTRAL AND NORTHEAST ALABAMA...ALONG WITH SOUTHERN MIDDLE TENNESSEE. DESPITE THIS...OPTED NOT TO ISSUE A FLOOD WATCH ATTM FOR TWO MAIN REASONS: THE FIRST IS THAT SOILS AND CREEKS ARE FAIRLY DRY...AND THE SECOND IS THAT MODELS ARE HAVING A HARD TIME ZONING IN ON ONE SPECIFIC LOCATION TO RECEIVE THE HEAVIEST AMOUNT OF PRECIPITATION. THE DAY SHIFT WILL CERTAINLY NEED TO PAY CLOSE ATTENTION TO THE 12Z MODELS...AND THEY MAY OPT TO HOIST A WATCH FOR THE NORTHEAST PORTIONS OF THE CWFA FOR EVENING HOURS. THE OTHER POTENTIAL ISSUE FOR THIS AFTERNOON/EVENING WILL FOCUS ON THE POSSIBILITY FOR STRONG OR SEVERE STORMS. WHILE CLOUD COVER AND COOL TEMPERATURES MEAN INSTABILITY PARAMETERS WILL BE LOW...LOW LEVEL HELICITY /AROUND 200 M2/S2/ AND LOW LCLS SUGGEST LOW- TOPPED ROTATING CELLS...DESPITE A RELATIVE LACK OF LIGHTNING. AS THE SURFACE COLD FRONT AND WEAKENING SHORTWAVE MOVE ACROSS THE CWFA ON TUESDAY...LOOK FOR ADDITIONAL SHOWERS WITH EMBEDDED THUNDERSTORMS. 00Z RUNS OF THE GFS AND ECMWF HOLD ON TO LOW LEVEL MOISTURE ACROSS NORTHEAST ALABAMA PAST 00Z WEDNESDAY...AND THE DAY SHIFT MAY NEED TO ADD IN PRECIPITATION CHANCES FOR NORTHEAST ALABAMA ON TUESDAY EVENING. THIS LINGERING MOISTURE WILL ALSO IMPACT LOW TEMPERATURES ON TUESDAY NIGHT...AND OPTED TO SHOW MORE OF A NORTHWEST TO SOUTHEAST GRADIENT FOR OVERNIGHT LOWS...RANGING FROM THE MID/UPPER 40S IN NORTHWEST ALABAMA TO THE MIDDLE 50S IN DEKALB COUNTY. THIS GRADIENT SHOULD LESSEN SOME BY WEDNESDAY NIGHT /DESPITE THE INSISTENCE OF THE GFS TO KEEP MOISTURE ACROSS THE SOUTHEAST STATES ON WEDNESDAY AND THURSDAY/...AND LOOK FOR LOWS TO BOTTOM OUT IN THE MIDDLE AND UPPER 40S FOR MOST LOCATIONS. THE RECORD LOW FOR THE 20TH AT HUNTSVILLE IS 43 /SET IN 1928/...AND CURRENTLY FORECASTING A LOW A FEW DEGREES ABOVE THAT VALUE. TEMPERATURES WILL WARM FOR THURSDAY AND FRIDAY AS ANOTHER COLD FRONT AND LONGWAVE TROUGH APPROACH THE REGION. THE FRONT MAY BRING SHOWERS TO THE AREA ON SATURDAY AND SATURDAY NIGHT...WITH COOLER TEMPERATURES IN ITS WAKE TO END THE WEEKEND AND START THE NEW WORK WEEK. JLL && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH THROUGH TUESDAY MORNING FOR ALZ001>010-016. TN...FLOOD WATCH THROUGH TUESDAY MORNING FOR TNZ076-096-097. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Sep 17, 4:34 AM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 434 AM CDT MON SEP 17 2012 ALZ001>003-171800- LAUDERDALE-COLBERT-FRANKLIN AL- 434 AM CDT MON SEP 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST ALABAMA. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL DEVELOP TODAY AND LAST THROUGH MUCH OF TONIGHT. RAINFALL WILL BE HEAVY AT TIMES...AND BRIEF GUSTY WINDS COULD OCCUR WITH STRONGER SHOWERS AND STORMS. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY...WITH SOME LOCATIONS RECEIVING 2 TO 4 INCHES. IF THE RAIN FALLS IN A SHORT ENOUGH TIME PERIOD...BRIEF FLASH FLOODING COULD OCCUR...ESPECIALLY IN POOR DRAINAGE LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS WILL END TUESDAY MORNING AS A SWIFT COLD FRONT MOVES THROUGH. SOME PONDING OF WATER WILL OCCUR ON AREAS ROADWAYS EARLY IN THE DAY...ESPECIALLY IN POOR DRAINAGE LOCATIONS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. ALZ004>010-016-TNZ076-096-097-171800- LAWRENCE-LIMESTONE-MADISON-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN- MOORE-LINCOLN-FRANKLIN TN- 434 AM CDT MON SEP 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL DEVELOP TODAY AND LAST THROUGH MUCH OF TONIGHT. RAINFALL WILL BE HEAVY AT TIMES. A LOW THREAT OF SEVERE WEATHER EXISTS LATE THIS AFTERNOON AS THE ENVIRONMENT BECOMES FAVORABLE FOR A BRIEF TORNADO OR TWO TO DEVELOP. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY...WITH SOME LOCATIONS RECEIVING 2 TO 4 INCHES. IF THE RAIN FALLS IN A SHORT ENOUGH TIME PERIOD...A FEW INSTANCES OF FLASH FLOODING COULD OCCUR...ESPECIALLY IN POOR DRAINAGE LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS WILL END BY TUESDAY AFTERNOON AS A SWIFT COLD FRONT MOVES THROUGH. SOME PONDING OF WATER WILL OCCUR ON AREAS ROADWAYS DURING THE DAY...ESPECIALLY IN POOR DRAINAGE LOCATIONS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KULA
In the hours before
Special weather statement, Sep 17, 10:20 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1020 AM CDT MON SEP 17 2012
ALZ001-002-171630-
LAUDERDALE AL-COLBERT AL-
1020 AM CDT MON SEP 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE AND COLBERT COUNTIES
UNTIL 1130 AM CDT...
AT 1020 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDESPREAD SHOWERS...AND A FEW EMBEDDED THUNDERSTORMS...MOVING TO
THE NORTHEAST AT 20 MPH FROM CENTRAL MISSISSIPPI...TO ACROSS
COLBERT AND LAUDERDALE COUNTIES OF NORTHWEST ALABAMA.
RAINFALL AMOUNTS OF OVER AN INCH HAVE ALREADY FALLEN. ANOTHER ONE TO
TWO INCHES OF RAINFALL IS LIKELY OVER THE NEXT HOUR.
LOCATIONS IMPACTED INCLUDE... FLORENCE...MUSCLE SHOALS...
SHEFFIELD...TUSCUMBIA...UNDERWOOD-PETERSVILLE...CHEROKEE...
KILLEN...LEXINGTON...SAINT FLORIAN AND WATERLOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL OCCURRING WITH THIS ACTIVITY MAY LEAD TO MINOR
FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3501 8813 3500 8726 3484 8730 3480 8738
3480 8742 3478 8743 3468 8764 3458 8797
3458 8813 3489 8810 3494 8817
TIME...MOT...LOC 1515Z 203DEG 23KT 3482 8810
RSBThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 10:20 AM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 70 min |
| Sep 17, 2:16 PM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale | 5 hr |
| Sep 17, 4:27 PM CDT | Flash Flood Warning | HUN | Franklin, Lawrence, Limestone | 3 hr |
Nearby
Flood Watches in Alabama, 2012Flood Watches in Tennessee, 2012Every flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.